Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 19, 2:53 PM EST, 1 hour 59 minutes earlier.
Area forecast discussion, Jun 19, 2:53 PM EST, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
353 PM EDT Mon Jun 19 2017
.SYNOPSIS...
An upper trough will maintain daily chances for showers and
thunderstorms and cooler conditions through midweek.
&&
.NEAR TERM /THROUGH TUESDAY/...
Few showers and storms are already developing closer to the
lake shore and over western Ohio as the upper trough and cooler
temperatures aloft advect over the southern Great Lakes. Expect
this trend to continue as a shortwave pivots through the upper
tough this evening. While there will be moderate levels of
speed shear, unimpressive mid-level lapse rates and weak
instability should limit strong/severe potential across the
region.
Any convection should really weaken with the loss of heating
tonight, with PoPs diminishing toward midnight.
Tuesday should generally be a repeat of today, although with
lower chance PoPs until the next shortwave approaches late.
There are timing differences amongst the model guidance with
this wave, so nothing more than low chance PoPs, with a focus
closer to the upper trough. Temperatures will remain close to or
just below seasonal values.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
Upper trough will remain situated across the Great Lakes through
Wednesday before departing to the east and being replaced by
weak upper ridging/nearly zonal flow for Thursday. Again, models
continue to time the shortwave passage differently Tuesday
night/Wednesday with the GFS suggesting a boundary will hang up
across the region and help for invitation Wed afternoon, while
the NAM pushes the boundary and precipitation chances south of
the forecast area. With low confidence, will keep no more than
slight chance PoPs in the forecast at this time.
Models generally agree in rising heights and dry conditions on
Thursday with temperatures moderating to near or above seasonal
averages.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
The progressive flow will make any long term forecast
difficult, and the models resolve the evolution of a potential
tropical system differently. With this in consideration, have
opted to stay close to a blend of guidance which keep conditions
mostly dry until late Thursday. After this time, deeper moisture
will support higher PoPs and warming temperatures until an upper
level trough deepens over the central CONUS late.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
MVFR cigs will lift to VFR as drier air works in from the west.
With the passing of an upper level trough, scattered showers
are possible especially for FKL and DUJ closer to the center of
the disturbance. Confidence not high enough at any airport for
prevailing conditions just VCSH at the aforementioned northern
terminals between 22Z- 02Z.
After sunset VFR conditions will slowly give way to a moist
boundary layer and development of MVFR stratocu in the predawn
hours. For now, opted to keep all airports no lower than MVFR,
however would not be surprised to see FKL and DUJ drop below
1KFT CIGS between 09Z-13Z. Stratocu will break into a scattered
cu field by the end of the forecast.
Winds will be light from the west around 5-8kts.
.Outlook...
Brief restrictions are possible through mid week as an upper
trough slides over the region.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...None.
OH...None.
PA...None.
WV...None.
&&
Hazardous weather outlook, Jun 19, 3:19 AM EST, 13 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
419 AM EDT Mon Jun 19 2017
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021-509>514-200830-
Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Beaver-Allegheny-Armstrong-Indiana-
Washington-Greene-Westmoreland-Westmoreland Ridges-Fayette-
Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
419 AM EDT Mon Jun 19 2017
This Hazardous Weather Outlook is for western Maryland, east
central Ohio, northwest Pennsylvania, southwest Pennsylvania, west
central Pennsylvania, western Pennsylvania, northern West Virginia
and northern panhandle of West Virginia.
.DAY ONE...Today and Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Tornado, Clarion
- When
- June 19, 4:52 PM EST to 4:53 PM EST
- Where
- Clarion County, 1.58 mi E of Fern to 2.05 mi W of Millerstown
- Rating
- EF0
- Path length
- 0.75 mi
- Path width
- 60 yd
- Property damage
- $15,000
- Reported by
- NWS Storm Survey
- Coordinates
- 41.304, -79.520
A National Weather Service survey team confirmed an EF0 tornado occurred Monday evening along Millerstown Road in Elk Township, Clarion county. There were several reported sightings of a funnel cloud along with one person confirming it reached the ground. The only structural damage was to outbuildings and barns with sheet metal roofs. Hardwood trees were used to determine the rating as numerous trees were uprooted or snapped along the north side of Millerstown Road. The storm tracked across Millerstown Road just east of the 598 postal address and uprooted and snapped several additional trees before lifting just prior to reaching Pine City Road.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Arizona, June 19 to 25, 20172 deaths · 1 event
- Tornado and Damaging Winds in Pennsylvania, June 19, 2017$750,000 · EF0 · 14 events
- Flooding in California, June 19 to 29, 2017$500,000 · 5 events
- Damaging Winds in Pennsylvania, June 19, 2017$93,000 · 52 kt wind · 26 events
- Flash Flooding in New Hampshire, June 19, 2017$130,000 · 7 events
- Damaging Winds and Lightning Strike in Virginia, June 19, 2017$57,000 · 51 kt wind · 23 events
- Flash Flooding and Heavy Rain in Georgia, June 19 to 20, 2017$76,000 · 16 events
- Flash Flooding and Damaging Wind in Vermont, June 19, 2017$111,000 · 50 kt wind · 7 events
- Hail and Damaging Winds in New York, June 19, 2017$47,000 · 1 in hail · 16 events
- Flash Flooding and Flooding in Ohio, June 19 to 24, 2017$20,000 · 0.75 in hail · 31 events
- Flash Flooding in Mississippi, June 19, 2017$61,000 · 4 events
- Damaging Winds in Illinois, June 19, 2017$60,000 · 61 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 706032.